MAUDE Adverse Event Report: ZIMMER BIOMET, INC. NEXGEN ROTATING HINGE KNEE ARTICULAR SURFACE WITH HINGE POST EXTENSION SIZE B; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. NEXGEN ROTATING HINGE KNEE ARTICULAR SURFACE WITH HINGE POST EXTENSION SIZE B; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Pain (1994)
Date of Event 09/03/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: nexgen rotating hinge knee option femoral component size b right, catalog #: 00588001202, lot #: 62958315.Nexgen rotating hinge knee modular tibial component, catalog #: 00588000102, lot #: 64100323.Nexgen stem extension 11mm x 145mm, catalog #: 00598801011, lot #: 64223627.Nexgen all poly patella 26mm, catalog #: 00597206526, lot #: 63518713.Report source - foreign: (b)(6).The complainant has indicated that the product will not be returned to zimmer biomet for investigation, as the device remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It is reported that the patient underwent a closed reduction of the right knee to address displacement of the hinge less than four (4) months following knee arthroplasty.The patient is doing well post-operatively and no additional consequences were reported.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, g4, g7, h2, h3, h6, h10.The product was evaluated through manufacturing review, however, the reported event could not be confirmed.Radiographs provided indicated a change in contour of the hinge post, potentially indicating fracture, however, this could not be confirmed.The device history records were reviewed and no discrepancies were identified.Per the package insert, pain and dislocation are known potential adverse effects of the procedure.A definitive root cause could not be determined with the information provided.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
NEXGEN ROTATING HINGE KNEE ARTICULAR SURFACE WITH HINGE POST EXTENSION SIZE B
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key9136168
Report Number0001822565-2019-04233
Device Sequence Number19594687
Product Code JWH
UDI-Device Identifier00889024199187
UDI-Public(01)00889024199187
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model NumberN/A
Device Catalogue Number00588002012
Device Lot Number63988111
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/03/2019
Supplement Date Received by Manufacturer05/04/2020
Initial Report FDA Received Date09/30/2019
Supplement Report FDA Received Date05/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;